Alert archive / Georgia / Heat Advisories in 2017
Heat Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this heat advisory at Jul 21, 2017, 2:44 PM EDT for 37 counties in Georgia. It took effect at Jul 22, 2017, 12:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2017, 2:44 PM EDT (18:44 UTC)
- In effect from
- Jul 22, 2017, 12:00 PM EDT
- Expired
- Jul 22, 2017, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
All 37 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Harris County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Muscogee County, GA, Peach County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 34 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 843 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
515 WWUS72 KFFC 211844 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 244 PM EDT Fri Jul 21 2017 GAZ074-076-079>086-089>098-102>113-220245- /O.NEW.KFFC.HT.Y.0001.170722T1600Z-170722T2200Z/ Washington-Jefferson-Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson- Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-Macon-Peach- Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-Sumter-Dooly- Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 244 PM EDT Fri Jul 21 2017 ...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT SATURDAY... The National Weather Service in Peachtree City has issued a Heat Advisory, which is in effect from noon to 6 PM EDT Saturday. * Locations...much of central Georgia along and south of a line from Louisville to Macon to Columbus * Heat Index Values...105 to 108 * Impacts...The combination of heat and humidity will lead to an increased risk for heat related illnesses, including heat stroke and dehydration for those outside or without air conditioning. Additionally, car interiors will reach lethal temperatures in a matter of minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of dangerous heat is expected. The combination of hot temperatures and high humidity will create heat index readings of at least 105 degrees and very warm overnight temperatures. drink plenty of fluids...stay in an air-conditioned room and stay out of direct sunshine. Remember...the elderly...very young...and people with heart conditions are most at risk in extreme heat. friends...relatives... and neighbors should check on people who may be at risk. && $$
3 follow-up statements
410 WWUS72 KFFC 220205 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1005 PM EDT Fri Jul 21 2017 GAZ074-076-079>086-089>098-102>113-221015- /O.CON.KFFC.HT.Y.0001.170722T1600Z-170722T2200Z/ Washington-Jefferson-Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson- Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-Macon-Peach- Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-Sumter-Dooly- Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1005 PM EDT Fri Jul 21 2017 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT SATURDAY... * Locations...much of central Georgia along and south of a line from Louisville to Macon to Columbus * Heat Index Values...105 to 108 * Impacts...The combination of heat and humidity will lead to an increased risk for heat related illnesses, including heat stroke and dehydration for those outside or without air conditioning. Additionally, car interiors will reach lethal temperatures in a matter of minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of dangerous heat is expected. The combination of hot temperatures and high humidity will create heat index readings of at least 105 degrees and very warm overnight temperatures. drink plenty of fluids, stay in an air-conditioned room and stay out of direct sunshine. Remember, the elderly, very young, and people with heart conditions, are most at risk in extreme heat. friends, relatives, and neighbors should check on people who may be at risk. && $$
919 WWUS72 KFFC 220731 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 331 AM EDT Sat Jul 22 2017 GAZ069-071>073-078-221600- /O.EXA.KFFC.HT.Y.0001.170722T1600Z-170722T2200Z/ Upson-Monroe-Jones-Baldwin-Harris- Including the city of Milledgeville 331 AM EDT Sat Jul 22 2017 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... The National Weather Service in Peachtree City has issued a Heat Advisory, which is in effect from noon today to 6 PM EDT this evening. * Locations...much of central Georgia along and south of a line from Hamilton to Forsyth to Louisville. * Heat Index Values...105 to 108 * Impacts...The combination of heat and humidity will lead to an increased risk for heat related illnesses, including heat stroke and dehydration for those outside or without air conditioning. Additionally, car interiors will reach lethal temperatures in a matter of minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of dangerous heat is expected. The combination of hot temperatures and high humidity will create heat index readings of at least 105 degrees and very warm overnight temperatures. drink plenty of fluids, stay in an air-conditioned room and stay out of direct sunshine. Remember, the elderly, very young, and people with heart conditions, are most at risk in extreme heat. friends, relatives, and neighbors should check on people who may be at risk. && $$ GAZ074-076-079>086-089>098-102>113-221600- /O.CON.KFFC.HT.Y.0001.170722T1600Z-170722T2200Z/ Washington-Jefferson-Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson- Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-Macon-Peach- Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-Sumter-Dooly- Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 331 AM EDT Sat Jul 22 2017 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... * Locations...much of central Georgia along and south of a line from Hamilton to Forsyth to Louisville. * Heat Index Values...105 to 108 * Impacts...The combination of heat and humidity will lead to an increased risk for heat related illnesses, including heat stroke and dehydration for those outside or without air conditioning. Additionally, car interiors will reach lethal temperatures in a matter of minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of dangerous heat is expected. The combination of hot temperatures and high humidity will create heat index readings of at least 105 degrees and very warm overnight temperatures. drink plenty of fluids, stay in an air-conditioned room and stay out of direct sunshine. Remember, the elderly, very young, and people with heart conditions, are most at risk in extreme heat. friends, relatives, and neighbors should check on people who may be at risk. && $$
301 WWUS72 KFFC 221700 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 100 PM EDT Sat Jul 22 2017 GAZ069-071>074-076-078>086-089>098-102>113-222200- /O.CON.KFFC.HT.Y.0001.000000T0000Z-170722T2200Z/ Upson-Monroe-Jones-Baldwin-Washington-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 100 PM EDT Sat Jul 22 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * Locations...much of central Georgia along and south of a line from Hamilton to Forsyth to Louisville. * Heat Index Values...105 to 108 * Impacts...The combination of heat and humidity will lead to an increased risk for heat related illnesses, including heat stroke and dehydration for those outside or without air conditioning. Additionally, car interiors will reach lethal temperatures in a matter of minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of dangerous heat is expected. The combination of hot temperatures and high humidity will create heat index readings of at least 105 degrees and very warm overnight temperatures. drink plenty of fluids, stay in an air-conditioned room and stay out of direct sunshine. Remember, the elderly, very young, and people with heart conditions, are most at risk in extreme heat. friends, relatives, and neighbors should check on people who may be at risk. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jul 21, 1:28 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 21, 1:28 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 128 PM EDT Fri Jul 21 2017 .UPDATE... Updated for the 18Z Aviation Discussion. && .PREV DISCUSSION... /Issued 730 AM EDT Fri Jul 21 2017/ SHORT TERM /Today through Saturday/... The upper low vicinity of north FL should continue to drift southwest and weaken. The main feature is the upper ridge that will persist and nose eastward across the forecast area. The air mass will remain relatively dry today...however isolated showers and a few thunderstorms should not be ruled out. Have continued with slight chance area wide...except low chance pops northeast mountains and extreme south central. The upper ridge weakens slightly on Saturday and the lee side trough looks more pronounced. Forecast soundings showing a slight increase in moisture also. So have continued with low chance pops for Saturday for most areas. Afternoon temperatures should range in the low to mid 90s for much of the forecast area today and mostly low to mid 90s Saturday. Heat Index values are expected to range from 101 to 103 this afternoon for most of the area. Only one county in west central GA is showing the potential for a HI of 105 for a couple of hours this afternoon. With the majority of the area below criteria of 105 a Heat Advisory will not be issued for today. 41 LONG TERM /Saturday Night through Thursday/... The extended period will be characterized by increasing rain chances as the upper trough pushes into the eastern US from Sunday into early next week. This upper level troughing in concert with abundant moisture will bring largely diurnal showers and thunderstorms each afternoon. Additionally, a weak cold front will be pushed southward into the region by Monday in to Tuesday which will serve as a further focus for convective development. This boundary will linger into midweek, so climatologically typical diurnal showers and thunderstorms will be the rule during this time frame. As is also typical for late July in Georgia, some thunderstorms may become strong during the afternoon and evening hours during the hours of peak instability. One positive aspect of the increased rain chances will be increased cloud cover which will bring lower afternoon high temperatures as compared to the last few days. Nonetheless, with dewpoints remaining in the 70s, it will still feel warm and muggy. RW && .AVIATION... 18Z Update... No major changes from the previous forecast. Afternoon cu has developed and this will persist through the afternoon, dissipating tonight and redeveloping Saturday morning. Isolated to scattered shra/tsra will develop this afternoon and early evening, dissipating tonight and developing late Saturday morning into the afternoon. Winds will be light southwest through the forecast. //ATL Confidence...18Z Update... High on all elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 95 74 94 74 / 20 20 30 20 Atlanta 94 75 92 75 / 20 20 30 20 Blairsville 90 68 87 69 / 30 20 40 30 Cartersville 94 73 92 73 / 20 20 30 20 Columbus 96 76 94 75 / 30 20 30 20 Gainesville 93 74 91 74 / 20 20 30 20 Macon 97 74 96 75 / 20 20 20 20 Rome 95 74 93 74 / 20 20 30 20 Peachtree City 93 73 92 73 / 20 20 30 20 Vidalia 95 74 94 75 / 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....Baker AVIATION...17
Hazardous weather outlook, Jul 21, 4:20 AM EDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 420 AM EDT Fri Jul 21 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 420 AM EDT Fri Jul 21 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated showers and thunderstorms are expected across north and central Georgia this afternoon and evening. A couple of strong to severe thunderstorms will be possible. The main hazards with any storms that develop will be strong gusty winds, heavy rainfall, frequent lightning, and small hail. Additionally, heat index values will be over 100 degrees for much of north and central Georgia this afternoon and evening, with heat index values near 105 for portions of central Georgia. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated to scattered thunderstorms are possible Saturday through Thursday, primarily in the afternoon and evening. Heat index values may approach 105 for portions of central Georgia again on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jul 21, 10:51 AM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 AM EDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG MATTHEWS 33.21N 82.31W
07/20/2017 JEFFERSON GA PUBLIC
NUMEROUS LARGE LIMBS DOWN SOUTHWEST OF KEYS.
&&
EVENT NUMBER FFC1701115
GEOLocal storm report, Jul 21, 10:51 AM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 AM EDT FRI JUL 21 2017...COR
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG MATTHEWS 33.21N 82.31W
07/20/2017 JEFFERSON GA PUBLIC
NUMEROUS LARGE LIMBS DOWN SOUTHWEST OF KEYSVILLE.
&&
EVENT NUMBER FFC1701115
GEOSpecial weather statement, Jul 21, 2:02 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
202 PM EDT FRI JUL 21 2017
GAZ091-211830-
Marion GA-
202 PM EDT FRI JUL 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION COUNTY UNTIL
230 PM EDT...
At 201 PM EDT...a strong thunderstorm was over Mauk, or 11 miles
southeast of Talbotton. This storm was nearly stationary.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
This storm will remain over mainly rural areas of northeastern Marion
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3251 8452 3256 8447 3256 8444 3255 8445
3254 8445 3253 8444 3252 8444 3252 8443
3248 8443
TIME...MOT...LOC 1801Z 202DEG 1KT 3254 8444
WIND...40MPHSpecial weather statement, Jul 21, 2:30 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
230 PM EDT FRI JUL 21 2017
GAZ009-211900-
Towns GA-
230 PM EDT FRI JUL 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOWNS COUNTY UNTIL
300 PM EDT...
At 229 PM EDT...a strong thunderstorm was over Shooting Creek, or 9
miles northeast of Hiawassee...moving southwest at 5 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Titus and Plum Orchard Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3494 8359 3494 8360 3492 8359 3491 8360
3490 8363 3496 8375 3499 8372 3499 8357
TIME...MOT...LOC 1829Z 025DEG 5KT 3502 8361
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:46 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Jul 20, 11:04 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 26 min |
| Jul 20, 11:29 PM EDT | Special Weather Statement | FFC | Richmond | 31 min |
| Jul 21, 2:02 PM EDT | Special Weather Statement | FFC | Marion | 28 min |
| Jul 21, 2:30 PM EDT | Special Weather Statement | FFC | Towns | 30 min |
| Jul 21, 3:29 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 31 min |
| Jul 21, 3:43 PM EDT | Special Weather Statement | FFC | Telfair | 32 min |
| Jul 21, 3:51 PM EDT | Special Weather Statement | FFC | Emanuel | 39 min |
| Jul 21, 3:53 PM EDT | Special Weather Statement | FFC | Union | 37 min |
| Jul 21, 3:57 PM EDT | Special Weather Statement | FFC | Wheeler | 33 min |
| Jul 21, 4:00 PM EDT | Special Weather Statement | FFC | Dodge | 45 min |
| Jul 21, 4:24 PM EDT | Special Weather Statement | FFC | Pickens | 36 min |
| Jul 21, 4:26 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| Jul 21, 5:58 PM EDT | Special Weather Statement | FFC | Macon | 32 min |
| Jul 21, 6:03 PM EDT | Special Weather Statement | FFC | Crisp | 27 min |
| Jul 21, 6:11 PM EDT | Special Weather Statement | FFC | Toombs | 49 min |
| Jul 21, 6:14 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 31 min |
| Jul 21, 6:15 PM EDT | Special Weather Statement | FFC | Wilcox | 30 min |
| Jul 21, 6:25 PM EDT | Special Weather Statement | FFC | Crisp | 35 min |
| Jul 21, 6:49 PM EDT | Special Weather Statement | FFC | Dooly | 26 min |
| Jul 21, 6:53 PM EDT | Special Weather Statement | FFC | Webster | 37 min |
| Jul 21, 7:04 PM EDT | Special Weather Statement | FFC | Washington | 26 min |
| Jul 21, 7:08 PM EDT | Special Weather Statement | FFC | Putnam | 37 min |
| Jul 21, 7:12 PM EDT | Special Weather Statement | FFC | Macon | 33 min |
| Jul 21, 7:41 PM EDT | Special Weather Statement | FFC | Macon | 34 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.